MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC KYPHON HV-R BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY

MEDTRONIC SOFAMOR DANEK USA, INC KYPHON HV-R BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY
Catalog Number C01A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 10/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent balloon kyphoplasty at l1 due to l1 compression fracture and pseudoarthrosis.Intra-op, during cement filling, 0.1 cc of the cement leaked on the anterior side.The cement was filled while pulling the bone filler device (bfd) backwards; and the operation was finished.It is unknown whether there were any patient complications or not.

Brand Name
KYPHON HV-R BONE CEMENT
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9370945
Report Number1030489-2019-01335
Device Sequence Number14034877
Product Code NDN
UDI-Device Identifier00643169097865
UDI-Public00643169097865
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC01A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2019
Initial Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1